MAUDE Adverse Event Report: INTEGRATED MICRO-ELECTRONICS INC. WIDEX; MOMENT MBB3D 220

INTEGRATED MICRO-ELECTRONICS INC. WIDEX; MOMENT MBB3D 220
Model Number 21002760
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Skin Erosion (2075)
Date of Event 04/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is a cross-reporting case from france.
 
Event or Problem Description
In this event, patient experienced a burn-like injury behind his ear, where the hearing aid is positioned.The device shows traces of white powder and the battery contacts are corroded.The patient's doctor called poison control center, to find out what action the patient should take.No further information on the treatment has been received.The battery compartment ensures that the battery does not get into direct contact with the skin.
 
Event or Problem Description
Results of technical investigation: hearing aid without battery was returned for investigation.Device is powered by zinc air battery; koh is the electrolyte in the battery.Trace of white powdery material observed in the battery compartment and door.Based on previous investigation findings, support that battery leakage of koh presents itself as a white powdery material which was found on the returned hearing aid.This has been seen previously in cases of corrosion, due to the presence of chlorine on the external surface of the battery.Chlorine is not a component used as an ingredient nor in the manufacturing process for hearing aid batteries.Chlorine exposure may have occurred after the battery was removed from the consumer packaging.
 
Additional Manufacturer Narrative
The condition of the battery plays a key role before use: it should be cleaned and stored as stated in the user guide.
 
Event or Problem Description
Patient update: patient has now fully recovered in this event; patient was cleaning the affected area and applying cream to aid in the healing process.Patient has pre-existing atopic skin condition, which caused the healing process to be delayed.Investigation conclusion: root cause cannot be confirmed because the battery was not returned.

Brand Name
WIDEX
Common Device Name
MOMENT MBB3D 220
Manufacturer (Section D)
INTEGRATED MICRO-ELECTRONICS INC.
north science avenue
laguna technopark
binan laguna, 4024
RP  4024
Manufacturer Contact
lashaunda joseph
185 commerce dr.
hauppauge, NY 11788
5617859321
MDR Report Key19341050
Report Number3013294311-2024-00035
Device Sequence Number8687737
Product Code OSM
UDI-Device Identifier05706069923254
UDI-Public05706069923254
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number21002760
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2024
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date05/17/2024
Supplement Report FDA Received Date06/19/2024
08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale